Alert archive / Pennsylvania / Wind Advisories in 2022

Wind Advisory 1, NWS State College, PA

January 16, 202215 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Jan 16, 2022, 8:32 PM EST for 15 counties in Pennsylvania. It took effect at Jan 17, 2022, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2022, 8:32 PM EST (01:32 UTC)
In effect from
Jan 17, 2022, 10:00 AM EST
Expired
Jan 17, 2022, 7:00 PM EST
In force
9 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Bedford County, PA, Blair County, PA, Centre County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Mifflin County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 88 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2022-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2022-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1051 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
410 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
1051 m²/s²
0-3 km storm-relative helicity
1588 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

990 
WWUS71 KCTP 170132
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
832 PM EST Sun Jan 16 2022

PAZ018-019-025>028-034>036-056-057-063>066-171345-
/O.NEW.KCTP.WI.Y.0001.220117T1500Z-220118T0000Z/
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Perry-Dauphin-Cumberland-Adams-York-
Lancaster-
Including the cities of Philipsburg, State College, Altoona, 
Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, 
McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, 
Carlisle, Gettysburg, York, and Lancaster
832 PM EST Sun Jan 16 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST MONDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 10 AM to 7 PM EST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
1 follow-up statement
231 
WWUS71 KCTP 170938
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
438 AM EST Mon Jan 17 2022

PAZ059-180000-
/O.EXA.KCTP.WI.Y.0001.220117T1500Z-220118T0000Z/
Lebanon-
Including the city of Lebanon
438 AM EST Mon Jan 17 2022

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST
THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Lebanon County.

* WHEN...From 10 AM this morning to 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ018-019-025>028-034>036-056-057-063>066-180000-
/O.CON.KCTP.WI.Y.0001.220117T1500Z-220118T0000Z/
Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin-Juniata-
Bedford-Fulton-Franklin-Perry-Dauphin-Cumberland-Adams-York-
Lancaster-
Including the cities of Philipsburg, State College, Altoona, 
Huntingdon, Mount Union, Lewistown, Mifflintown, Bedford, 
McConnellsburg, Chambersburg, Newport, Harrisburg, Hershey, 
Carlisle, Gettysburg, York, and Lancaster
438 AM EST Mon Jan 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM EST THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 10 AM this morning to 7 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

For high wind safety information, visit weather.gov/wind.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$
MRS/MRC/ART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:37 PM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Jan 16, 2:37 PM EST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service State College PA
237 PM EST Sun Jan 16 2022

.SYNOPSIS...
A winter storm will bring snow and mixed precipitation to the
region tonight into Monday, followed by windy conditions Monday
afternoon and Monday night. An Alberta Clipper is likely to
track north of Pennsylvania the middle of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Dewpoints in the single digits below and above zero across
northern and central areas this afternoon, preceding the shift
to ESE llvl flow that will moisten the low levels ahead of the
approaching winter storm.

Winter Storm Warnings remain in effect for the northern tier
and southward to the west of I-99, across the Alleghenies, and
into the Laurels, along with Blair and nrn parts of
Centre/Clinton/ Lycoming Counties which were added to the
warning this morning. Overall, confidence continues to increase
in heavier rates materializing for this evening to achieve the
higher end amounts of the previously advertised ranges. For the
rest of the forecast area, a Winter Weather Advisory is in
effect for snow amounts of 2-6 inches before a changeover to a
wintry mix.

Snow onset right on time over the Laurel Highlands early this
afternoon, and will be rapidly spreading northward over the
rest of the region by evening. Expect snow to start in the
central mountains after 4 pm, and over the northern tier after 6
pm. We are particularly going to be keying on at least one
west-east oriented heavy snow band within the shield of steady
snow during the mid to late evening hours, as strong
frontogenesis in the 850-500 mb layer and fairly deep pockets of
negative moist EPV amply support heavy meso scale snowbands.
Model diagnostics from NAM/GFS and HREF all strongly depict
northward propagating swaths of saturated negative EPV
coincident with moderate to strong frontogenetical circulation
lifting northward into central and northern PA this evening
through late tonight, which will horizontally constrict and
intensify updrafts of the CSI banding to result in snowfall
rates exceeding 1-2" per hour for a 3 to 5 hour period across
much of the area. High confidence in the timing of these
snowfall rates, mainly between 6-8 PM across the southern tier,
7-11 PM along I-80, and 10 PM-1 AM in the northern tier, as well
as the the intensity of this banding allowed us to shift snowfall
totals to the higher end of the previously forecast ranges. This
bumped a few counties/portions of counties into Warning
Criteria (Blair, Nrn Centre, Nrn Clinton and Nrn Lycoming) with
others still straddling the fence bordering the eastern
periphery of existing warnings. The main CSI/frontogenetical
band will pivot over NW PA late tonight into early Monday
morning, and become further enhanced by deformation and
vigorous isentropic ascent as it becomes SW-NE oriented after
midnight. Snowfall rates of >2 inches/hr are possible in Warren
and McKean counties mainly between 2 AM and 5 AM with 1+
inch/hr rates lasting through about 7 AM.

The NW mountains (Warren and McKean Counties) still appear to
be the sweet spot in our CWA, especially since most hires
guidance shows the deformation band traveling nearly parallel to
its axis with heavy snow persisting for several hours. This
area will also stay mostly snow or all snow. Snowfall totals
of 12-15" are posted for this area.

Despite the ambient cold air mass, change to mixed
precipitation is still expected farther south and east, first
in the lower Susq by 7-8PM and then moving swiftly northward
just behind the heavy snow. Most of the QPF from the storm will
fall as snow, and thus ice quanity/loading is less of a concern
on top of the snow. The changeover should reach I-80 between 10
PM Sunday and 2 AM Monday, but will coincide with precipitation
rates dramatically falling off as the CSI banding and
frontogenetical forcing lift north and shut off the deep upward
vertical motions supporting heavy precip, and mixed precip will
generally be light. There is still uncertainty with the timing
of the changeover over parts of the central mountains where the
cold air is more entrenched, and a couple hours difference in
timing could result in a few inches more/less snow, since the
snowfall rates will likely be near 1-1.5 inch/hr just ahead of
the changeover. Sleet and even rain are not out of the question
to reach the NY border after midnight.

A few hundredths of an inch of ice accretion are most probable
southwest and central potions of our CWA, where temps are most
likely to linger near 32F as precip mixes with rain. As
mentioned earlier, impacts from ice are expected to be limited
as there will already be snow on the ground. Temperatures rising
above 32 (and actually to near 40F) will prohibit ice
accumulations in the lower Susq Valley. Dry slot overspreads
most of the central and east overnight, not far behind the warm
air intrusion, leaving lingering precip to be spotty after the
several hour burst of snow this evening. Snow, however, will
continue over the northwest for most of the night, adding to
totals there.

&&

.SHORT TERM /MONDAY/...
Lingering lighter snow and increasingly gusty winds are
expected into Monday morning across the Alleghenies, as
intensifying surface low lifts into NY state and deformation
band lifts through central PA. Relatively deep moisture,
combined with orographic forcing, should produce a few inches of
additional snow accumulation Monday along the favored lake
effect snow region and the Laurel Highlands, with a light
coating likely downwind (east) of the mountains. Bufkit
soundings support fairly widespread wind gusts Monday in excess
of 30kts with 40kts possible along the Alleghenies / Laurel
Highlands. These winds should produce considerable
blowing/drifting across the Alleghenies with locally poor
visibilities on Monday. A Wind Advisory was discussed with
neighboring offices but left for later shifts (eve or mid) to
collaborate.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The winter storm will have departed out of our area by Monday
evening. On the backside of the low pressure system, CAA and NW
flow will prompt lake-effect and upslope snow showers in the
usual areas (NW PA and Laurels). As the moisture associated with
the storm system leaves us, the lake- enhanced/upslope snow
will be fairly minimal with mainly less than 1 inch amounts. It
will be quite blustery Monday night into Tuesday as well.
Temperatures will drop onto the teens and 20s by Tuesday morning
along with gusty winds up to 35-45kts.

Lingering lake effect snow showers and flurries in NW PA for
the day. Clearing skies but cold in the Southeast with winds
dying down during the day.

Both the ECENS and GEFS track an Alberta Clipper across
southern Ontario next Wednesday, keeping the bulk of its
precipitation north of the border. Light precip may fall along
the Northern Tier, Tuesday night before frontal precip falls
Wednesday evening across Western PA. Southwest flow and
associated warm advection preceding the trailing cold front
should result in a marked warmup with highs Wednesday several
degrees above average.

Passage of the trailing cold front is likely to be accompanied
by a round of snow or rain showers, then a cold northwest flow
behind the front should generate lake effect snow showers Wed
PM through Thu PM across the Alleghenies. Progged inversion
heights look fairly low, indicating light snow accums.

The bulk of medium range guidance supports dry and cold weather
late in the week, as surface high builds in from the Grt Lks. A
deepening upstream trough appears likely to spawn a developing
coastal low next weekend. The bulk of model guidance keeps the
low far enough east to miss central Pa, but several ensemble
members are further west, supporting low POPs for snow across
the southeast counties. Early next week we could see unsettled
and cold weather again with upper level troughing over the
eastern US. Shortwaves diving down from Canada may bring rounds
of chilly temperatures and lake effect snow for next week.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Generally VFR ahead of the snowstorm this afternoon, with low
clouds from easterly flow at IPT and MDT.

Expect snow and associated IFR/LIFR visibility to quickly
spread south to north across CPA airspace btwn 21Z Sun-00Z Mon.
A strong low level jet (LLJ) from the east will draw warm air
aloft and result in a ptype transition from snow to wintry mix
and rain across the central and eastern terminals btwn 00-06Z
Mon. We increased LLWS to 40-50kt for the 16/06Z TAF cycle based
on the strength of the aforementioned LLJ. Mixed precip
transitions back to all snow by 12Z Monday with snow tapering
off east of the mtns into the afternoon. There is very high
confidence in widespread sub-VFR conditions between 00-18Z
Monday.

Cold and blustery NW flow will keep IFR/LIFR snow showers going
at KBFD/KJST into Monday night with improving conditions
expected east of the Alleghenies. The combination of snow
showers, strong winds, and blowing snow should all contribute to
significantly reduced visibility across the western 1/3 of the
airspace.

Outlook...

Mon...IFR/MVFR trending MVFR/VFR central to eastern airfields
Mon night. Wind gusts 25-40kt from 280-310 degrees.

Tue...MVFR N/W early trending VFR with snow showers fading and
winds decreasing.

Wed...PM rain/snow showers possible.

Thu...Snow showers possible NW airspace.

Fri...Chance snow showers NW and South.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 1 PM EST Monday for PAZ019-042-
045-046-049>053-058.
Winter Storm Warning until 7 PM EST Monday for PAZ010-011-017.
Winter Storm Warning until 7 PM EST Monday for PAZ024-033.
Winter Storm Warning until 1 PM EST Monday for PAZ012-018-041.
Winter Weather Advisory until 1 PM EST Monday for PAZ026>028-
035.
Winter Weather Advisory until 1 AM EST Monday for PAZ036-056-
063>066.
Winter Weather Advisory until 1 AM EST Monday for PAZ057-059.
Winter Storm Warning from 6 PM this evening to 7 PM EST Monday
for PAZ004>006-037.
Winter Storm Warning until 1 PM EST Monday for PAZ025-034.

&&

SYNOPSIS...DeVoir/Colbert
NEAR TERM...DeVoir/Colbert
SHORT TERM...Colbert
LONG TERM...Fitzgerald/Wagner
AVIATION...Steinbugl/Wagner
Hazardous weather outlook, Jan 16, 9:05 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
905 AM EST Sun Jan 16 2022

PAZ012-018-041-171415-
Northern Clinton-Northern Centre-Northern Lycoming-
905 AM EST Sun Jan 16 2022

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM
EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-033-171415-
Cambria-Somerset-
905 AM EST Sun Jan 16 2022

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004>006-037-171415-
Warren-McKean-Potter-Tioga-
905 AM EST Sun Jan 16 2022

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 PM EST
MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ025-034-171415-
Blair-Bedford-
905 AM EST Sun Jan 16 2022

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ010-011-017-171415-
Elk-Cameron-Clearfield-
905 AM EST Sun Jan 16 2022

...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM
EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-042-045-046-049>053-058-171415-
Southern Centre-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Schuylkill-
905 AM EST Sun Jan 16 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ026>028-035-171415-
Huntingdon-Mifflin-Juniata-Fulton-
905 AM EST Sun Jan 16 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ036-056-063>066-171415-
Franklin-Perry-Cumberland-Adams-York-Lancaster-
905 AM EST Sun Jan 16 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ057-059-171415-
Dauphin-Lebanon-
905 AM EST Sun Jan 16 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM EST MONDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jan 16, 8:01 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
801 PM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             1 ESE HERSHEY           40.27N 76.63W
01/16/2022  E2.0 INCH        DAUPHIN            PA   TRAINED SPOTTER

            2 INCHES REPORTED IN EAST HERSHEY.

&&

REG
Local storm report, Jan 16, 8:04 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
804 PM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     SNOW             1 SSE YORK              39.94N 76.72W
01/16/2022  E2.7 INCH        YORK               PA   TRAINED SPOTTER

            2.7 INCHES IN YORK, PA.

&&

REG
Local storm report, Jan 16, 8:05 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 PM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     SNOW             3 WSW SKI GAP           40.31N 78.57W
01/16/2022  E5.5 INCH        BEDFORD            PA   PUBLIC

            5.5 INCHES REPORTED IN FRIGID, PA.

0700 PM     SNOW             JOHNSTOWN               40.33N 78.92W
01/16/2022  E3.0 INCH        CAMBRIA            PA   BROADCAST MEDIA

            3 INCHES REPORTED IN JOHNSTOWN.

0715 PM     SNOW             ALEXANDRIA              40.56N 78.10W
01/16/2022  E3.0 INCH        HUNTINGDON         PA   PUBLIC

            3 INCHES REPORTED IN ALEXANDRIA, PA.

0756 PM     SNOW             2 ESE WAYNESBORO        39.75N 77.55W
01/16/2022  E3.0 INCH        FRANKLIN           PA   PUBLIC

            3 INCHES OF SNOW BEGINNING TO MIX WITH
            SLEET.

0720 PM     SNOW             3 SE BROGUE             39.83N 76.41W
01/16/2022  E2.8 INCH        YORK               PA   PUBLIC

            2.75 INCHES IN AIRVILLE, PA.

0727 PM     SNOW             PORT ROYAL              40.53N 77.39W
01/16/2022  E2.8 INCH        JUNIATA            PA   PUBLIC

            2.75 INCHES IN JUNIATA COUNTY.

0742 PM     SNOW             3 WSW ROCK SPRINGS      40.70N 78.00W
01/16/2022  E2.8 INCH        HUNTINGDON         PA   PUBLIC

            2.75 INCHES IN PENNSYLVANIA FURNACE, PA.

0803 PM     SNOW             1 SSE YORK              39.94N 76.72W
01/16/2022  E2.7 INCH        YORK               PA   TRAINED SPOTTER

            2.7 INCHES IN YORK, PA.

0748 PM     SNOW             1 E STATE COLLEGE       40.79N 77.84W
01/16/2022  E2.5 INCH        CENTRE             PA   TRAINED SPOTTER

            2.5 INCHES REPORTED IN STATE COLLEGE.

0759 PM     SNOW             2 NNE MOUNT JOY         40.14N 76.50W
01/16/2022  M2.4 INCH        LANCASTER          PA   PUBLIC

0721 PM     SNOW             1 SE PARK FOREST        40.79N 77.90W
01/16/2022  M2.3 INCH        CENTRE             PA   PUBLIC

0510 PM     SNOW             SOMERSET                40.01N 79.08W
01/16/2022  E2.0 INCH        SOMERSET           PA   PUBLIC

            2 INCHES AT THE COURTHOUSE.

0622 PM     SNOW             ALTOONA                 40.51N 78.40W
01/16/2022  M2.0 INCH        BLAIR              PA   BROADCAST MEDIA

0622 PM     SNOW             1 S HARRISBURG          40.26N 76.88W
01/16/2022  E2.0 INCH        DAUPHIN            PA   BROADCAST MEDIA

0700 PM     SNOW             STATE COLLEGE           40.79N 77.86W
01/16/2022  M2.0 INCH        CENTRE             PA   PUBLIC

            2 INCHES OF SNOW AT THE NWS OFFICE.

0722 PM     SNOW             3 SSE COLUMBIA          40.00N 76.47W
01/16/2022  E2.0 INCH        LANCASTER          PA   PUBLIC

            2 INCHES IN WASHINGTON BORO.

0723 PM     SNOW             LITTLESTOWN             39.74N 77.09W
01/16/2022  E2.0 INCH        ADAMS              PA   PUBLIC

            2.00 INCHES IN LITTLESTOWN, PA.

0730 PM     SNOW             1 ESE HERSHEY           40.27N 76.63W
01/16/2022  E2.0 INCH        DAUPHIN            PA   TRAINED SPOTTER

            2 INCHES REPORTED IN EAST HERSHEY.

0745 PM     SNOW             CENTRE HALL             40.85N 77.69W
01/16/2022  E2.0 INCH        CENTRE             PA   PUBLIC

            2.0 INCHES IN CENTRE HALL, PA.

0604 PM     SNOW             JOHNSTOWN               40.33N 78.92W
01/16/2022  E1.8 INCH        CAMBRIA            PA   BROADCAST MEDIA

            REPORT AS OF 525 PM. WJAC TV.

0715 PM     SNOW             LILLY                   40.43N 78.62W
01/16/2022  E1.6 INCH        CAMBRIA            PA   PUBLIC

            1.6 INCHES IN LILLY, PA.

0530 PM     SNOW             SPRING HILL             40.38N 78.67W
01/16/2022  M1.5 INCH        CAMBRIA            PA   PUBLIC

0725 PM     SNOW             BELLEFONTE              40.91N 77.78W
01/16/2022  E1.5 INCH        CENTRE             PA   PUBLIC

            1.5 INCHES IN BELLEFONTE.

0627 PM     SNOW             2 SW MANHEIM            40.15N 76.42W
01/16/2022  M1.3 INCH        LANCASTER          PA   PUBLIC

0625 PM     SNOW             5 NNE DENTON HILL STATE 41.83N 77.80W
01/16/2022  E1.0 INCH        POTTER             PA   PUBLIC

            1 INCH IN BROOKLAND, PA.

0635 PM     SNOW             1 S HARRISBURG          40.26N 76.88W
01/16/2022  M1.0 INCH        DAUPHIN            PA   AMATEUR RADIO

            1 INCH NOT 2 INCHES AS REPORTED IN 622 PM
            REPORT.

&&
Local storm report, Jan 16, 8:15 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
815 PM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             1 NW PARK FOREST        40.82N 77.92W
01/16/2022  E3.0 INCH        CENTRE             PA   NWS EMPLOYEE

            3 INCHES IN GRAYS WOODS.

&&

REG
Local storm report, Jan 16, 8:17 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
817 PM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     SNOW             1 S NORTHUMBERLAND      40.89N 76.80W
01/16/2022  E2.0 INCH        NORTHUMBERLAND     PA   PUBLIC

&&
Local storm report, Jan 16, 8:29 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EST SUN JAN 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     SNOW             3 WNW POE VALLEY STATE  40.86N 77.56W
01/16/2022  E2.8 INCH        CENTRE             PA   NWS EMPLOYEE

            2.8 INCHES IN SPRING MILLS.

&&

REG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:11 PM ESTWinter Weather AdvisoryCTPCambria, McKean, Somerset, Warren13 hr

Nearby

Wind Advisories in Pennsylvania, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.